Alert archive / Alabama / Tornado Warnings in 2009
Tornado Warning 12, NWS Birmingham, AL
NWS Birmingham, AL issued this tornado warning at Feb 18, 2009, 3:57 PM CST for 6 counties in Alabama. It was in force for 33 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 18, 2009, 3:57 PM CST (21:57 UTC)
- Expired
- Feb 18, 2009, 4:30 PM CST
- In force
- 33 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
Counties Dallas County, AL, Greene County, AL, Hale County, AL, Marengo County, AL, Perry County, AL, Sumter County, AL
The radar
The Birmingham radar (KBMX), 95 km from the middle of the area, began a volume at 22:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 18, 4:00 PM CST | TSTM WND DMG | Belmont, AL | TIN ROOF PEELED OFF BELMONT CHURCH AND POWER LINES DOWN AT CHURCH. |
| Feb 18, 4:08 PM CST | TSTM WND DMG | 4 S Forkland, AL | TREES DOWN ALONG COUNTY ROAD 18 |
| Feb 18, 4:18 PM CST | HAIL 1 | Gallion, AL | ALSO ROPORTED AT LOCK-5 ON WARRIOR RIVER |
| Feb 18, 4:26 PM CST | TSTM WND DMG | Laneville, AL | TREES DOWN AND A BARN DAMAGED NEAR COUNTY ROAD 12 AND COUNTY ROAD 25. |
| Feb 18, 4:31 PM CST | HAIL 1.75 | Newbern, AL | COVERING GROUND FROM NEWBERN TO GALLION. |
| Feb 18, 4:33 PM CST | HAIL 1.75 | Faunsdale, AL | |
| Feb 18, 4:34 PM CST | HAIL 1.75 | 7 Nne Uniontown, AL | GOLF BALL SIZE HAIL ALONG HIGHWAY 183 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 18, 12:42 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 10.0 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 526 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 604 m²/s²
- 0-3 km storm-relative helicity
- 698 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KBMX 182157 TORBMX ALC047-063-065-091-105-119-182230- /O.NEW.KBMX.TO.W.0012.090218T2157Z-090218T2230Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 357 PM CST WED FEB 18 2009 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A * TORNADO WARNING FOR... CENTRAL PERRY COUNTY IN CENTRAL ALABAMA... THIS INCLUDES THE CITIES OF...UNIONTOWN...MARION... WEST CENTRAL DALLAS COUNTY IN SOUTH CENTRAL ALABAMA... NORTHEASTERN MARENGO COUNTY IN SOUTHWEST ALABAMA... THIS INCLUDES THE CITY OF DEMOPOLIS... SOUTHEASTERN GREENE COUNTY IN WEST CENTRAL ALABAMA... SOUTHERN HALE COUNTY IN WEST CENTRAL ALABAMA... THIS INCLUDES THE CITY OF GREENSBORO... EAST CENTRAL SUMTER COUNTY IN WEST CENTRAL ALABAMA... * UNTIL 430 PM CST * AT 355 PM CST...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR DUG HILL...OR 10 MILES WEST OF DEMOPOLIS...MOVING EAST AT 50 MPH. * THE TORNADO WILL BE NEAR... DEMOPOLIS AND FORKLAND BY 405 PM CST... ARCOLA BY 410 PM CST... DUFFYS BEND BY 415 PM CST... 6 MILES SOUTH OF GREENSBORO MUNICIPAL AIRPORT BY 420 PM CST... NEWBERN AND 6 MILES SOUTH OF GREENSBORO BY 425 PM CST... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST WEDNESDAY EVENING FOR ALABAMA. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 1000 PM CST WEDNESDAY EVENING FOR SOUTHEASTERN ALABAMA. TO REPORT SEVERE WEATHER... CALL 1-800-856-0758. LAT...LON 3278 8718 3238 8717 3246 8806 3264 8809 TIME...MOT...LOC 2157Z 262DEG 45KT 3256 8797 $$
1 follow-up statement
000 WWUS54 KBMX 182208 SVSBMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 408 PM CST WED FEB 18 2009 ALC047-063-065-091-105-119-182230- /O.CON.KBMX.TO.W.0012.000000T0000Z-090218T2230Z/ MARENGO AL-DALLAS AL-PERRY AL-SUMTER AL-HALE AL-GREENE AL- 408 PM CST WED FEB 18 2009 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 PM CST FOR SOUTHEASTERN GREENE...SOUTHERN HALE...EXTREME EAST CENTRAL SUMTER... CENTRAL PERRY...WEST CENTRAL DALLAS AND NORTHEASTERN MARENGO COUNTIES... AT 406 PM CST...THE NATIONAL WEATHER SERVICE CONTINUED TO INDICATE A SEVERE THUNDERSTORM WITH STRONG ROTATION. THIS TORNADO WAS LOCATED NEAR DEMOPOLIS...MOVING EAST AT 50 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ARCOLA...DUFFYS BEND...GALLION...CEDARVILLE...GREENSBORO MUNICIPAL AIRPORT...LANEVILLE...GREENSBORO...FAUNSDALE...NEWBERN...UNIONTOWN... VALDEN...SUTTLE...SPROTT...RED FORD...MORGAN SPRINGS...MARION JUNCTION...MARION...HAMBURG AND FOLSOM THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST WEDNESDAY EVENING FOR ALABAMA. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 1000 PM CST WEDNESDAY EVENING FOR SOUTHEASTERN ALABAMA. LAT...LON 3247 8792 3266 8795 3278 8718 3238 8717 TIME...MOT...LOC 2208Z 270DEG 43KT 3253 8782 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this tornado warning went out at Feb 18, 2:06 PM CST, 1 hour 51 minutes earlier.
Area forecast discussion, Feb 18, 2:06 PM CST, 1 hour 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 206 PM CST WED FEB 18 2009 .DISCUSSION... PRIMARY FOCUS REMAINS ON THE SEVERE WEATHER THREAT. AIRMASS ACROSS ALL OF CENTRAL ALABAMA IS NOW PRIME FOR THUNDERSTORMS WITH LIS IN THE -3 TO -5 RANGE AND 1500 TO 2500 JOULES OF CAPE. NEW MODERATE RISK FROM THE SPC OUTLINES ALL OF CENTRAL ALABAMA. WATCHING A MID LEVEL JET SINKING SOUTHWARD INTO CENTRAL ALABAMA. THIS FEATURE WILL PROVIDE ANOTHER SHOT OF DYNAMIC SUPPORT AS THE LOW LEVEL JET SHIFTS OFF TO THE NORTHWEST. NO SURPRISES ON THE 18Z SOUNDING. ONLY MODERATELY STEEP MID/UPPER LEVEL LAPSE THIS AFTERNOON WITH LITTLE DIRECTIONAL SHEAR BUT SUBSTANTIAL SPEED SHEAR. SHEAR SHOULD BECOME EVEN MORE UNIDIRECTIONAL AS THE COLD FRONT APPROACHES THROUGH THE AFTERNOON HOURS. LONG SEMI- STRAIGHT HODOGRAPHS POINT TO A MINIMAL THREAT OF TORNADOES...BUT THOSE THAT DEVELOP COULD BECOME STRONG...ESPECIALLY IN ASSOCIATION WITH ANY SUPERCELLS THAT BECOME MORE ISOLATED. THE MORE LIKELY SEVERE WEATHER MODE WILL BE STRAIGHT LINE WIND DAMAGE. STRAIGHT SUPERCELLS ALSO TEND TO ALLOW THE LEFT MOVING SPLITTERS TO MAINTAIN THEMSELVES LONGER. LEFT SPLITTERS ARE NOTORIOUS FOR LARGE HAIL...ALTHOUGH THE ATMOSPHERE IS NOT WHOLELY SUPPORTIVE OF HAIL TODAY WE WILL HAVE TO KEEP AN EYE ON ANY LEFT MOVERS. CAPE PROFILES ARE TALL AND SKINNY...GENERALLY NOT A PROFILE SUPPORTIVE OF THE LARGEST HAIL...BUT STONES TO QUARTER SIZE CANNOT BE RULED OUT. OF COURSE ANY TIME WE ARE DEALING WITH SUPRCELLS TORNADOES HAVE TO REMAIN A CONCERN. DRY AIR WORKING IN ALOFT WILL INITIALLY INCREASE THE THREAT FOR DAMAGING WINDS AHEAD OF THE SURFACE FRONT. LATER IN THE AFTERNOON A BROKEN SQUALL LINE JUST AHEAD OF THE COLD FRONT WILL MARK THE END OF THE OUTBREAK...WITH GUSTY WIND POSING THE MAIN THREAT. IN OTHER NEWS...HARD TO IGNORE THE LATEST 06 AND 12Z MODEL RUNS. RELUCTANTLY DECIDED TO RE-INTRODUCE A QUICK ROUND OF SNOW SHOWERS ACROSS THE NORTHERN HALF OF THE FORECAST AREA SATURDAY NIGHT. 12/SIRMON && AVIATION...18Z TAF DISCUSSION. COLD FRONT CURRENTLY NEARING MISSISSIPPI RIVER SHOULD MOVE TO NEAR BHM-TCL LINE BY 02Z...TO MGM BY 04Z...AND EXIT AREA BY 06Z. SOME BREAKS IN CLOUDS AHEAD OF THE FRONT WILL AID IN WARMING AND HELP INCREASE INSTABILITY AHEAD OF THE FRONT THIS AFTERNOON WITH STRONG TO SEVERE THUNDERSTORMS EXPECTED TO DEVELOP AND MOVE ACROSS THE AREA. HAVE INCLUDED TEMPO GROUPS TO INDICATE EXPECTED TIMING OF MAIN TSTM ACTIVITY...BUT THIS WILL PROBABLY HAVE TO BE ADJUSTED AS ACTIVITY DEVELOPS AND MOVES INTO AREA. BEHIND THE FRONT EXPECT MVFR CIGS TO LINGER FOR A FEW HOURS BUT CLOUDS SHOULD SCATTER OUT AFTER 06Z. VFR CONDITIONS EXPECTED AFTER 12Z BUT DAYTIME MIXING WILL INCREASE NORTHWEST WINDS WITH GUSTS TO 20 KNOTS EXPECTED BY 15Z. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 36 49 23 51 31 / 30 0 0 0 10 ANNISTON 40 51 27 53 35 / 40 0 0 0 10 BIRMINGHAM 38 51 28 57 33 / 30 0 0 0 10 TUSCALOOSA 38 54 27 57 35 / 30 0 0 0 10 CALERA 42 52 30 57 34 / 40 0 0 0 10 AUBURN 44 53 29 54 33 / 70 0 0 0 0 MONTGOMERY 44 56 26 57 31 / 70 0 0 0 10 TROY 46 55 26 56 28 / 70 0 0 0 0 && .BMX WATCHES/WARNINGS/ADVISORIES...NONE. && 07/07/07
Hazardous weather outlook, Feb 18, 7:15 AM CST, 8 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 715 AM CST WED FEB 18 2009 ALZ011>015-017>050-191315- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 715 AM CST WED FEB 18 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP TODAY...FROM NOON UNTIL 10 PM AHEAD OF AN APPROACHING COLD FRONT. ISOLATED SUPERCELLS WITH LARGE HAIL...DAMAGING WINDS...AND TORNADOES ARE EXPECTED TO DEVELOP ACROSS MUCH CENTRAL ALABAMA...ROUGHLY ALONG AND SOUTH OF INTERSTATE 20...FROM NOON UNTIL 6 PM. AFTER 6 PM...THUNDERSTORMS WITH DAMAGING WINDS AND HAIL ARE LIKELY IMMEDIATELY AHEAD OF THE COLD FRONT AS IT CONTINUES TO PUSH SOUTHEAST. BREEZY SOUTHWESTERLY WINDS ARE EXPECTED AS WELL OUT AHEAD OF THE COLD FRONT. A LAKE WIND ADVISORY IS IN EFFECT UNTIL 6 PM. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. STRONG NORTHERLY WINDS ARE EXPECTED ON THURSDAY BEHIND THE COLD FRONT THAT WILL MOVE THROUGH TODAY. ADDITIONAL STRONG WINDS WILL BE POSSIBLE AGAIN ON SATURDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL BE NEEDED ON WEDNESDAY. JD/02
In the hours before
Local storm report, Feb 18, 2:45 PM CST, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
245 PM CST WED FEB 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0232 PM FUNNEL CLOUD FULTONDALE 33.62N 86.80W
02/18/2009 JEFFERSON AL AMATEUR RADIO
FUNNEL CLOUD REPORTED OVER HIGHWAY 31 IN FULTONDALE.
0233 PM HAIL CENTER POINT 33.64N 86.68W
02/18/2009 E0.88 INCH JEFFERSON AL AMATEUR RADIO
NICKEL SIZE HAIL REPORTED IN CENTER POINT.
&&
DESLocal storm report, Feb 18, 2:55 PM CST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
255 PM CST WED FEB 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM FUNNEL CLOUD TARRANT 33.59N 86.77W
02/18/2009 JEFFERSON AL EMERGENCY MNGR
FUNNEL CLOUD REPORTED AT PINE HILL ROAD AND HIGHWAY 79.
0245 PM HAIL 9 NNE GAYLESVILLE 34.39N 85.50W
02/18/2009 E0.88 INCH CHEROKEE AL EMERGENCY MNGR
NICKEL SIZE HAIL REPORTED IN BROOMTOWN.
0245 PM TSTM WND DMG 6 N GAYLESVILLE 34.35N 85.56W
02/18/2009 CHEROKEE AL AMATEUR RADIO
TREES DOWN ALONG HIGHWAY 35 IN WATSON.
&&
DESLocal storm report, Feb 18, 3:27 PM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
327 PM CST WED FEB 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0319 PM FUNNEL CLOUD 3 NNE PELL CITY 33.60N 86.25W
02/18/2009 ST. CLAIR AL EMERGENCY MNGR
FUNNEL CLOUD/WALL CLOUD MOVING TOWARD LINCOLN IN WESTERN
TALLADEGA COUNTY.
0320 PM HAIL 2 N PELL CITY 33.59N 86.27W
02/18/2009 E1.00 INCH ST. CLAIR AL AMATEUR RADIO
QUARTER SIZE HAIL REPORTED.
&&
DESLocal storm report, Feb 18, 3:30 PM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
330 PM CST WED FEB 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0232 PM FUNNEL CLOUD FULTONDALE 33.62N 86.80W
02/18/2009 JEFFERSON AL AMATEUR RADIO
FUNNEL CLOUD REPORTED OVER HIGHWAY 31 IN FULTONDALE.
0233 PM HAIL CENTER POINT 33.64N 86.68W
02/18/2009 E0.88 INCH JEFFERSON AL AMATEUR RADIO
NICKEL SIZE HAIL REPORTED IN CENTER POINT.
0245 PM TSTM WND DMG 6 N GAYLESVILLE 34.35N 85.56W
02/18/2009 CHEROKEE AL AMATEUR RADIO
TREES DOWN ALONG HIGHWAY 35 IN WATSON.
0245 PM HAIL 9 NNE GAYLESVILLE 34.39N 85.50W
02/18/2009 E0.88 INCH CHEROKEE AL EMERGENCY MNGR
NICKEL SIZE HAIL REPORTED IN BROOMTOWN.
0245 PM FUNNEL CLOUD TARRANT 33.59N 86.77W
02/18/2009 JEFFERSON AL EMERGENCY MNGR
FUNNEL CLOUD REPORTED AT PINE HILL ROAD AND HIGHWAY 79.
0319 PM FUNNEL CLOUD 3 NNE PELL CITY 33.60N 86.25W
02/18/2009 ST. CLAIR AL EMERGENCY MNGR
FUNNEL CLOUD/WALL CLOUD MOVING TOWARD LINCOLN IN WESTERN
TALLADEGA COUNTY.
0320 PM HAIL 2 N PELL CITY 33.59N 86.27W
02/18/2009 E1.00 INCH ST. CLAIR AL AMATEUR RADIO
QUARTER SIZE HAIL REPORTED.
&&
DESLocal storm report, Feb 18, 3:40 PM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
340 PM CST WED FEB 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL 6 W PELL CITY 33.56N 86.38W
02/18/2009 E0.88 INCH ST. CLAIR AL OFFICIAL NWS OBS
NICKEL SIZE HAIL REPORTED AT EXIT 153 ON INTERSTATE 20.
&&
DESLocal storm report, Feb 18, 3:53 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
353 PM CST WED FEB 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL LIVINGSTON 32.60N 88.19W
02/18/2009 E0.25 INCH SUMTER AL FIRE DEPT/RESCUE
PEA SIZE HAIL REPORTED ON CAMPUS ON WEST SIDE OF
LIVINGSTON.
0343 PM FUNNEL CLOUD OXFORD 33.60N 85.83W
02/18/2009 CALHOUN AL LAW ENFORCEMENT
SHERIFF DEPARTMENT REPORTS FUNNEL CLOUD JUST WEST OF
OXFORD.
0345 PM HAIL ANNISTON 33.66N 85.81W
02/18/2009 E1.00 INCH CALHOUN AL TRAINED SPOTTER
QUARTER SIZE HAIL REPORTED IN SOUTH ANNISTON.
&&
DESThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 18, 4:01 AM CST | Lake Wind Advisory | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 14 hr |
| Feb 18, 2:31 PM CST | Severe Thunderstorm Warning | BMX | Jefferson, St. Clair | 29 min |
| Feb 18, 2:39 PM CST | Tornado Warning | BMX | Calhoun, Jefferson, St. Clair, Shelby, Talladega | 51 min |
| Feb 18, 2:42 PM CST | Severe Thunderstorm Warning | BMX | Cherokee | 33 min |
| Feb 18, 3:11 PM CST | Severe Thunderstorm Warning | BMX | Russell | 17 min |
| Feb 18, 3:12 PM CST | Severe Thunderstorm Warning | BMX | Jefferson, Tuscaloosa, Walker | 24 min |
| Feb 18, 3:19 PM CST | Severe Thunderstorm Warning | BMX | Greene, Hale, Marengo, Sumter | 41 min |
| Feb 18, 3:22 PM CST | Tornado Warning | BMX | Calhoun, Clay, Cleburne, Randolph, St. Clair, Talladega | 38 min |
| Feb 18, 3:53 PM CST | Severe Thunderstorm Warning | BMX | Blount, Jefferson, St. Clair | 37 min |
| Feb 18, 3:55 PM CST | Tornado Warning | BMX | Calhoun, Cleburne, Randolph | 35 min |
| Feb 18, 4:24 PM CST | Tornado Warning | BMX | Blount, Calhoun, Cleburne, Etowah, St. Clair, Talladega | 66 min |
| Feb 18, 4:24 PM CST | Tornado Warning | BMX | Dallas, Hale, Marengo, Perry | 51 min |
| Feb 18, 4:42 PM CST | Severe Thunderstorm Warning | BMX | Bibb, Jefferson, Shelby, Tuscaloosa | 33 min |
| Feb 18, 4:52 PM CST | Tornado Warning | BMX | Autauga, Dallas, Lowndes, Perry | 38 min |
| Feb 18, 5:13 PM CST | Severe Thunderstorm Warning | BMX | Bibb, Jefferson, Shelby, Talladega, Tuscaloosa | 47 min |
| Feb 18, 5:24 PM CST | Severe Thunderstorm Warning | BMX | Dallas, Greene, Hale, Marengo, Perry, Sumter | 66 min |
| Feb 18, 5:28 PM CST | Tornado Warning | BMX | Autauga, Dallas, Elmore, Lowndes, Montgomery | 47 min |
| Feb 18, 5:33 PM CST | Severe Thunderstorm Warning | BMX | Calhoun, Clay, Cleburne, St. Clair, Shelby, Talladega | 42 min |
| Feb 18, 5:39 PM CST | Severe Thunderstorm Warning | BMX | Bibb, Greene, Jefferson, Pickens, Shelby, Tuscaloosa | 51 min |
| Feb 18, 5:41 PM CST | Severe Thunderstorm Warning | BMX | Calhoun, Cherokee, Cleburne, Etowah | 34 min |
Nearby
Tornado Warnings in Alabama, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.